Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 48, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Sep 15, 2006, 4:37 PM EDT for Okeechobee County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2006, 4:37 PM EDT (20:37 UTC)
- Expired
- Sep 15, 2006, 5:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 59 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 152038 SVRMLB FLC093-152130- /O.NEW.KMLB.SV.W.0048.060915T2037Z-060915T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 437 PM EDT FRI SEP 15 2006 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST OKEECHOBEE COUNTY * UNTIL 530 PM EDT * AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL OKEECHOBEE COUNTY...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORT DRUM AT 450 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 2765 8084 2763 8088 2751 8082 2757 8076 $$ KELLY
2 follow-up statements
000 WWUS52 KMLB 152117 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 512 PM EDT FRI SEP 15 2006 FLC093-152130- /O.CON.KMLB.SV.W.0048.000000T0000Z-060915T2130Z/ OKEECHOBEE FL- 512 PM EDT FRI SEP 15 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR EASTERN OKEECHOBEE COUNTY... AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A STRONG TO SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL OKEECHOBEE COUNTY...MOVING SOUTHEAST AT 15 MPH. ALTHOUGH NO REPORTS OF DAMAGE OR HIGH WINDS HAVE BEEN RECEIVED AT THIS TIME...THERE IS HIGH CONFIDENCE THAT THE STORM PRODUCED WINDS IN EXCESS OF 60 MPH ALONG OR VERY CLOSE TO ROUTE 4 41 NORTH OF FORT DRUM IN OKEECHOBEE COUNTY. INDICATIONS ARE THAT THE CELL MAY BE RESTRENGTHENING OVER RURAL EASTERN OKEECHOBEE COUNTY...EAST OF ROUTE 4 41 AND SOUTH OF ROUTE 68. DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THESE STORMS. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 2760 8080 2758 8085 2737 8077 2740 8068 $$ KELLY
000 WWUS52 KMLB 152133 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 530 PM EDT FRI SEP 15 2006 FLC093-152140- /O.EXP.KMLB.SV.W.0048.000000T0000Z-060915T2130Z/ OKEECHOBEE FL- 530 PM EDT FRI SEP 15 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OKEECHOBEE COUNTY WAS ALLOWED TO EXPIRE AT 530 PM EDT... ALTHOUGH NO REPORTS OF DAMAGE OR HIGH WINDS HAVE BEEN RECEIVED AT THIS TIME...THERE IS HIGH CONFIDENCE THAT THE STORM PRODUCED WINDS IN EXCESS OF 60 MPH ALONG OR VERY CLOSE TO ROUTE 4 41 NORTH OF FORT DRUM IN OKEECHOBEE COUNTY SHORTLY BEFORE 5 PM. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS CAN BE EXPECTED TO CONTINUE OVER RURAL EASTERN OKEECHOBEE COUNTY THROUGH 6 PM. STORMS WILL MOVE TOWARD THE SOUTHEAST AT 15 MPH. LAT...LON 2760 8080 2758 8085 2737 8077 2740 8068 $$ KELLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 2:10 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Sep 15, 2:10 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 210 PM EDT FRI SEP 15 2006 .DISCUSSION... CURRENT/TONIGHT...ECSB PUSHING STEADILY INLAND TWD THE ST JOHNS RIVER. ONLY MINIMAL SMALL SHRA ALONG THE BDRY ATTM. BEST CHC FOR ADDITIONAL ACTIVITY FORMING THE REST OF THIS AFTN WILL BE ALONG SEA/LAKE BREEZE COLLISIONS ACROSS THE INTR AND NR LAKE OKEE. FEEL THAT WHATEVER ACTIVITY DOES POP UP THRU LATE AFTN WILL DIE OFF RAPIDLY POST-SUNSET. HAVE ONLY CARRIED 5-10% FOR EVENING POPS. SAT...AXIS OF TROUGH ALOFT WILL PUSH SOUTHEAST ACROSS THE AREA. MOISTURE WILL BE DEEPEST IN THE SOUTH WHILE NORTHERN AREAS LOOK DRY ENOUGH (1.3 INCHES PRECIPITABLE WATER) TO KEEP POPS OUT OF THE FORECAST. THINK THAT MOS POPS ARE TOO HIGH AS THERE IS LITTLE/NO UPPER SUPPORT AND FRONTAL BAND CONVERGENCE IS ALREADY EAST OF THE AREA. HENCE HAVE UNDERCUT THE POPS BY ABOUT 10 PERCENT ACROSS THE SOUTH HALF. SUN-MON...NORTH/SOUTH ORIENTED DEEP LAYER RIDGE WILL PUSH SLOWLY EAST ACROSS THE EASTERN U.S. AND SHIFT OFFSHORE DURING MON. THE LATEST GFS INDICATES PRECIPITABLE WATER VALUES OF 1.1-1.2 INCHES SUNDAY AND THEN STARTS TO BRING MOISTURE IN FROM THE WEST LATE MON AHEAD OF NEXT FRONTAL BOUNDARY. WILL MAINTAIN DRY FORECAST FOR BOTH DAYS AS THE DRY AIR MASS SHOULD BE SLOW TO MODIFY MON...AND MOS POPS ARE BELOW 10 PERCENT. TUE-FRI...MODELS LOOK TO BE IN GOOD AGREEMENT THAT TROUGH CURRENTLY OVER THE WESTERN U.S. WILL PUSH INTO THE MIDWEST/EASTERN U.S. BY TUE AND DRAG A COLD FRONT INTO THE SOUTHEAST STATES. THIS WILL BRING A RETURN OF FRONTAL BAND MOISTURE AND AFTER A FEW DAYS WITH NO POPS...EXPECT A CHANCE FOR SHOWERS/STORMS TUE-WED. THE LATEST GFS HANDLES SHORTWAVE DROPPING INTO THE PACIFIC NORTHWEST DIFFERENTLY ON TUE/WED. PREVIOUSLY IT WAS PROGRESSIVE WITH THIS FEATURE BUT NOW IS DROPPING THE SHORTWAVE FURTHER SOUTH TOWARDS THE SOUTHWEST U.S. THIS IS MORE INLINE WITH THE 00Z UKMET AND ECMWF. THE LATEST RUN SHOWS FRONTAL BOUNDARY CONTINUING TO HANG UP ACROSS THE SOUTHERN PENINSULA THU/FRI...BUT THE BOUNDARY IS MUCH WEAKER AS FLAT RIDGING IS INDICATED ALOFT RATHER THAN AN APPROACHING SHORT WAVE. WILL INCLUDE A SMALL CHANCE FOR SHOWERS ACROSS THE ENTIRE AREA THU/FRI WITH ONSHORE FLOW OF A MODIFIED CONTINENTAL AIR MASS BRINGING MARINE SHOWERS INLAND. WILL INCLUDE MENTION OF THUNDER EVERYWHERE FRI AS AIR MASS SHOULD MODIFY SINCE IT IS STILL ONLY MID SEPTEMBER. && .MARINE....MARINE...LONG PD SWELL OF 4FT WILL CONTINUE TO SLOWLY WANE OVERNIGHT. LITTLE IF ANY CHOP WITH LIGHT NE-E DRAFT <10KT. NO WIND/SEA HAZARDS EXPECTED THROUGH WED AS HIGH PRESSURE RIDGE BUILDS ACROSS THE AREA BEHIND WEAK FRONTAL BOUNDARY...THEN SHIFTS SEAWARD AS NEXT FRONTAL TROUGH MOVES INTO THE AREA TUE/WED. THE WAVE WATCH MODEL DOES SHOW INCREASING SEAS WED DUE TO THE SWELLS FROM HELENE. THE TIMING AND HEIGHT OF THE SWELLS CANNOT BE PINNED DOWN JUST YET DUE TO THE UNCERTAINTY OF THE CYCLONES TRACK AND STRENGTH. WILL GO WITH GUIDANCE WHICH IS SHOWING 2-4 FEET NEAR SHORE AND 3-5 FEET OFFSHORE. && .AVIATION...VFR WITH SOME ISOLD-SCT MVFR SHRA AND A SMALL CHC FOR IFR TSRA MAINLY SOUTH OF MCO AND WEST OF THE COASTAL AERODROMES 20Z-24Z. VFR OVERNIGHT INTO MID DAY SAT WITH ONLY PATCHY MVFR MIST 09Z-12Z. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 89 71 88 / 10 10 10 10 MCO 73 91 72 91 / 10 20 10 10 MLB 74 87 73 87 / 10 20 10 10 VRB 75 89 73 87 / 10 30 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...CRISTALDI LONG TERM....LASCODY
Hazardous weather outlook, Sep 15, 5:20 AM EDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 520 AM EDT FRI SEP 15 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 152000- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 520 AM EDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A WEAK FRONTAL BOUNDARY WILL DRIFT SLOWLY OVER CENTRAL FLORIDA TODAY. STORM COVERAGE IS EXPECTED TO BE HIGHEST NEAR AND SOUTH OF THIS BOUNDARY...AND GRADUALLY DECREASE HEADING NORTH WHERE SOME DRYING OF THE AIR MASS HAS OCCURRED. STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...STRONG WIND GUSTS AND FREQUENT LIGHTNING STRIKES. ...RIP CURRENT IMPACT... SLOW IMPROVEMENT IN THE ROUGH SURF CONDITIONS MAY TEMPT BEACH GOERS INTO THE WATER TODAY. HOWEVER...A LONG PERIOD NORTHEASTERLY SWELL WILL RESULT IN A HIGH RISK OF DANGEROUS RIP CURRENTS AT AREA BEACHES TODAY. REMEMBER...WHEN THE RIP CURRENT RISK IS HIGH...THE SURF IS DANGEROUS EVEN TO EXPERIENCED SWIMMERS. THOSE USING SURF BOARDS OR BOOGIE BOARDS ARE ALSO URGED TO USE EXTREME CAUTION. ...WIND AND SEA IMPACT... SEAS WILL CONTINUE TO SLOWLY DECLINE TODAY. HOWEVER...SEA HEIGHTS UP TO 6 FEET WILL BE POSSIBLE OFFSHORE TODAY IN A SLOWLY DIMINISHING NORTHEASTERLY SWELL. SMALL CRAFT SHOULD EXERCISE CAUTION BEYOND 20 NM OFFSHORE THE COAST...ESPECIALLY SOUTH OF COCOA BEACH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LONG PERIOD OCEAN SWELLS WILL CONTINUE AN ELEVATED RIP CURRENT RISK INTO THIS WEEKEND. STORM CHANCES WILL MAINLY BE CONFINED OVER THE SOUTHERN SECTIONS SATURDAY...THEN STORMS ARE NOT EXPECTED TO RETURN TO EAST CENTRAL FLORIDA UNTIL TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GLITTO
In the hours before
Special weather statement, Sep 15, 4:32 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 432 PM EDT FRI SEP 15 2006 FLZ054-058-152115- INDIAN RIVER-OKEECHOBEE- 432 PM EDT FRI SEP 15 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS NEAR 50 MPH OVER SOUTHWEST INDIAN RIVER COUNTY...NORTHEAST OKEECHOBEE COUNTY... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 9 MILES NORTHWEST OF FORT DRUM...MOVING SOUTHEAST AT 15 MPH. DOPPLER RADAR IS ALSO INDICATING SOME ROTATION WITH THIS CELL. FUNNEL CLOUDS WILL BE POSSIBLE AS IT TRACKS SOUTHEAST ALONG THE FLORIDA TURNPIKE AND ROUTE 441 TOWARDS FORT DRUM. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. KELLY
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.